Alert archive / Arizona / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 49, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Jul 27, 2005, 2:03 PM MST for Pinal County, Arizona. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2005, 2:03 PM MST (21:03 UTC)
- Expired
- Jul 27, 2005, 2:45 PM MST
- In force
- 42 min
- Issued by
- NWS Phoenix, AZ
- Area
- Counties, with a storm outline in the text
County Pinal County, AZ
The radar
The Phoenix radar (KIWA), 41 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 9.1 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 121 J/kg
- Mixed-layer CIN
- -388 J/kg
- Mixed-layer LCL
- 2398 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KPSR 272103
SVRPSR
AZC021-272145-
/O.NEW.KPSR.SV.W.0049.050727T2103Z-050727T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
203 PM MST WED JUL 27 2005
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEAST PINAL COUNTY IN SOUTH CENTRAL ARIZONA THIS INCLUDES
THE CITIES OF...SUPERIOR...FLORENCE JUNCTION...APACHE JUNCTION
* UNTIL 245 PM MST
* AT 154 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR QUEEN VALLEY...OR ABOUT 7
MILES NORTH OF FLORENCE JUNCTION...AND MOVING WEST AT 8 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KINGS
RANCH.
LAT...LON 3325 11158 3347 11157 3346 11111 3344 11109
3340 11110 3339 11108 3330 11107 3329 11106
3326 11106
$$
RUNYANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 8:49 AM MST, 5 hours 14 minutes earlier.
Area forecast discussion, Jul 27, 8:49 AM MST, 5 hours 14 minutes before
AZZ020>028-CAZ030>033-280000- AREA FORECAST DISCUSSION...CORRECTION NATIONAL WEATHER SERVICE PHOENIX AZ 849 AM MST WED JUL 27 2005 SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... HIGH PRESSURE OVER CENTRAL CALIFORNIA MOVES TO THE EAST...AND WILL BE CENTERED OVER THE FOUR CORNER STATE REGION BY THE END OF THE WEEK. AS THE HIGH MOVES...THE WESTERLY WINDS ALOFT WILL VEER...BECOMING EAST. AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THAT BUILD OVER THE HIGHER TERRAIN...WILL BE PUSHED INTO THE LOW DESERTS OF SOUTH CENTRAL AND SOUTHWEST ARIZONA...A FEW POSSIBLY MAKING IT INTO SOUTHEAST CALIFORNIA. TEMPERATURES REMAIN 3 TO 5 DEGREES ABOVE NORMAL...WITH MODERATELY HIGH RELATIVE HUMIDITY. && .DISCUSSION... 12Z PHOENIX SOUNDING INDCS SUBTLE DRYING OVER THE PAST 12 HOURS...WESTERLY WINDS IN THE MID LEVEL...POINTS TO A LOW GRADE DAY. BUT THERE IS ENUF FOR LATE DAY PROGRESSIVE CONVECTION WITH DOWNBURST POTENTIAL AFTER WE READILY ACHIEVE CNVCTV TEMP RANGE OF ABOUT 105. EARLY THIS MORNING A WEAK E CNTRL AZ DISTURBANCE SLIPS TO THE SE...WITH SOME CLOUDINESS REMAINING IN THAT REGION. THE LOW DESERTS WILL HAVE ABUNDANT SS AND HEATING. THOUGHTS FROM PREVIOUS DISCUSSION...THURSDAY LOOKS TO BE LOW GRADE AS WELL...AS THE MONSOONAL STEERING FLOW PATTERN...700-400 MB... SHIFTS FROM NORTHWEST...TO EAST...AND ON FRIDAY BECOMES SOUTHEAST. MODERATELY ABUNDANT LOW-MID LEVEL MOISTURE IS EXPECTED TO BE IN PLACE...AND LAPSE RATES WILL BE RATHER STEEP WITH DECENT CAPE. EXPECT AN UPSWING IN CONVECTIVE ACTIVITY FRIDAY INTO EARLY NEXT WEEK AS 700-400 MB SOUTHEAST FLOW STRENGTHENS. GFS FORECASTS MID-TROPOSPHERIC TEMPS TO LOWER A COUPLE OF DEGREES C BETWEEN THURSDAY AFTN AND FRIDAY AFTN...LAPSE RATES STEEPEN. LOW-MID LEVEL MOISTURE IS FORECAST TO INCREASE BETWEEN THURSDAY AFTN AND FRIDAY AFTN...THEN PERSIST THRU THE WEEKEND. 00Z NAM MAY BE FORECASTING A GULF SURGE THURSDAY NIGHT INTO FRIDAY ...AND THAT IS A POSSIBILITY GIVEN THE EXPECTED EVOLUTION OF THE UPPER HIGH AND THE PASSAGE OF UPPER DISTURBANCE OVER THE GULF OF CALIFORNIA...BUT EVEN WITHOUT A SURGE...MOISTURE SHOULD BE PLENTIFUL ENOUGH FOR GOOD CAPE. && .AVIATION... DISCUSSION FOR 12Z TAFS. SEE TAFS FOR KPHX...KYUM...KIPL...AND KBLH WHICH ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. RUNYAN NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
Hazardous weather outlook, Jul 27, 6:08 AM MST, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 608 AM MST WED JUL 27 2005 AZZ022-023-027-028-280200- GREATER PHOENIX AREA-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- NORTHWEST MARICOPA COUNTY-SOUTHWEST MARICOPA COUNTY- 608 AM MST WED JUL 27 2005 ...THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF MARICOPA COUNTY INCLUDING THE GREATER PHOENIX AREA AS WELL AS NORTHWEST AND NORTH CENTRAL PINAL COUNTY... .DAY ONE...TODAY ISOLATED MAINLY LATE AFTERNOON AND EVENING THUNDERSTORMS CAN BE EXPECTED. LOCALLY HEAVY RAINFALL...STRONG GUSTY WINDS...AND SOME BLOWING DUST WILL ACCOMPANY THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT CHANCE FOR AN EVENING THUNDERSTORM ON THURSDAY. A BETTER CHANCE FOR MAINLY LATE AFTERNOON AND EVENING THUNDERSTORMS WILL EXIST FRIDAY THROUGH TUESDAY. STRONG GUSTY WINDS...PERIODS OF DENSE BLOWING DUST...AND LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH STRONGEST STORMS. AZZ024-280200- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 608 AM MST WED JUL 27 2005 ...THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN GILA COUNTY AND THE TONTO NATIONAL FOREST FOOTHILLS. .DAY ONE...TODAY SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS CAN BE EXPECTED. LOCALLY HEAVY RAIN AND GUSTY WINDS WILL ACCOMPANY THE STRONGEST STORMS. .DAY TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A SLIGHT CHANCE FOR AFTERNOON AND EARLY EVENING THUNDERSTORMS THURSDAY. A BETTER CHANCE FOR MAINLY LATE AFTERNOON AND EVENING THUNDERSTORMS WILL EXIST FRIDAY THROUGH TUESDAY. STRONG GUSTY WINDS...LOCALLY HEAVY RAIN...AND HAIL WILL OCCUR WITH STRONGEST STORMS. AZZ021-026-280200- SOUTHWEST DESERTS-WEST CENTRAL DESERTS- 608 AM MST WED JUL 27 2005 ...THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN PORTIONS OF LA PAZ AND YUMA COUNTIES. .DAY ONE...TODAY THERE WILL BE A SLIGHT CHANCE FOR MAINLY LATE AFTERNOON AND EVENING THUNDERSTORMS. LOCALLY HEAVY RAINFALL...STRONG GUSTY WINDS... AND SOME BLOWING DUST WILL ACCOMPANY THE STRONGEST STORMS. .DAY TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS ON THURSDAY. EXPECT A BETTER CHANCE FOR MAINLY LATE AFTERNOON AND EVENING THUNDERSTORMS FRIDAY THROUGH TUESDAY. STRONG GUSTY WINDS... PERIODS OF DENSE BLOWING DUST...AND LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH STRONGEST STORMS. AZZ020-025-CAZ031>033-280200- IMPERIAL COUNTY-LOWER COLORADO RIVER VALLEY AZ- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- YUMA/MARTINEZ LAKE AND VICINITY- 608 AM MST (608 AM PDT) WED JUL 27 2005 ...THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER COLORADO RIVER VALLEY INCLUDING YUMA AND MARTINEZ LAKE AREA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A SLIGHT CHANCE FOR MAINLY LATE AFTERNOON AND EVENING THUNDERSTORMS THURSDAY. EXPECT A BETTER CHANCE FOR LATE AFTERNOON AND EVENING THUNDERSTORMS FRIDAY THROUGH TUESDAY. LOCALLY HEAVY RAINFALL...STRONG GUSTY WINDS...AND DENSE BLOWING SAND OR DUST WILL ACCOMPANY THE STRONGEST STORMS. CAZ030-280200- JOSHUA TREE NATIONAL PARK/JTNP/- 608 AM PDT WED JUL 27 2005 ...THIS HAZARDOUS WEATHER OUTLOOK IS FOR JOSHUA TREE NATIONAL PARK. .DAY ONE...TODAY THERE WILL BE A SLIGHT CHANCE FOR AN AFTERNOON THUNDERSTORM. LOCALLY HEAVY RAIN AND STRONG GUSTY WINDS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A SLIGHT CHANCE FOR MAINLY AFTERNOON AND EARLY EVENING THUNDERSTORMS EACH DAY. LOCALLY HEAVY RAIN...STRONG GUSTY WINDS... AND HAIL WILL BE POSSIBLE WITH STRONGEST STORMS. DG
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 5:32 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 75 min |
| Jul 26, 6:06 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 54 min |
| Jul 27, 2:42 PM MST | Severe Thunderstorm Warning | PSR | Pinal | 33 min |
| Jul 27, 3:10 PM MST | Severe Thunderstorm Warning | PSR | Pinal | 65 min |
| Jul 27, 3:24 PM MST | Flash Flood Warning | PSR | Pinal | 66 min |
| Jul 27, 4:10 PM MST | Severe Thunderstorm Warning | PSR | Gila | 67 min |
| Jul 27, 4:39 PM MST | Flash Flood Warning | PSR | Maricopa | 66 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.